ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Singularity Structure of Third-Order Dynamical Systems. I

Sachdev, PL and Ramanan, Sharadha (1997) Singularity Structure of Third-Order Dynamical Systems. I. In: Studies in Applied Mathematics, 98 (3). pp. 255-275.

[img] PDF
Restricted to Registered users only

Download (375kB) | Request a copy


A general third-order dynamical system with polynomial right-hand sides of finite degrees in the dependent variables is analyzed to unravel the singularity structure of its solutions about a movable singular point. To that end, the system is first transformed to a second-order Briot–Bouquet system and a third auxiliary equation via a transformation, similar to one used earlier by R. A. Smith in 1973–1974 for a general second-order dynamical system. This transformation imposes some constraints on the coefficients appearing in the general third-order system. The known results for the second-order Briot–Bouquet system are used to explicitly write out Laurent or psi-series solutions of the general third-order system about a movable singularity. The convergence of the relevant series solutions in a deleted neighborhood of the singularity is ensured. The theory developed here is illustrated with the help of the May–Leonard system.

Item Type: Journal Article
Publication: Studies in Applied Mathematics
Publisher: Copyright belongs to Blackwell Publishing, Inc.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 28 Feb 2008
Last Modified: 19 Sep 2010 04:42
URI: http://eprints.iisc.ac.in/id/eprint/13106

Actions (login required)

View Item View Item